Alert archive / Wyoming / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 19, 2008, 6:02 PM MDT for Big Horn County, Wyoming. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2008, 6:02 PM MDT (00:02 UTC)
- Expired
- Jun 19, 2008, 8:00 PM MDT
- In force
- 118 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Big Horn County, WY
The radar
The Billings radar (KBLX), 153 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3507 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 200003 FFWRIW WYC003-200200- /O.NEW.KRIW.FF.W.0002.080620T0002Z-080620T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 602 PM MDT THU JUN 19 2008 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING... THIS INCLUDES THE CITY OF GREYBULL... * UNTIL 800 PM MDT * AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HWY 310/789 MILE MARKER 215 AND HWY JCT 310 AND 14 ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH ARE EXPECTED...ESPECIALLY ALONG DRY CREEK. THE DRY CREEK AREA UPSTREAM OF GREYBULL HAS ALREADY RECEIVED 1 TO 2 INCHES OF RAIN FROM THIS STORM. FLASH FLOODING OF DRY CREEK AND THE NEARBY WASHES ARE LIKELY OCCURRING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4459 10822 4459 10797 4441 10797 4441 10822 TIME...MOT...LOC 0002Z 180DEG 0KT 4450 10809 $$
3 follow-up statements
000 WGUS75 KRIW 200033 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 629 PM MDT THU JUN 19 2008 WYC003-200200- /O.CON.KRIW.FF.W.0002.000000T0000Z-080620T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BIG HORN WY- 629 PM MDT THU JUN 19 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING... AT 626 PM MDT...TRAINED WEATHER SPOTTERS REPORTED OVER AN INCH OF RAIN HAS FALLEN AROUND GREYBULL SINCE 530 PM WITH DOPPLER RADAR INDICATING UP TO 2 INCHES OF RAIN JUST WEST AND NORTHWEST OF GREYBULL ALONG DRY CREEK. EVEN THOUGH THE RAINFALL HAS ENDED IN GREYBULL THE THREAT OF FLASH FLOODING WILL CONTINUE THROUGH 8 PM. THE BIG HORN COUNTY SHERIFF REPORTED THAT GREYBULL RIVER ROAD SOUTHWEST OF GREYBULL WAS FLOODED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HWY 310/789 MILE MARKER 215 AND HWY JCT 310 AND 14 EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS...ESPECIALLY AROUND DRY CREEK. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4459 10822 4459 10797 4441 10797 4441 10822 TIME...MOT...LOC 0029Z 180DEG 0KT 4450 10809 $$ SKRBAC
000 WGUS75 KRIW 200119 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 712 PM MDT THU JUN 19 2008 WYC003-200200- /O.CON.KRIW.FF.W.0002.000000T0000Z-080620T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BIG HORN WY- 712 PM MDT THU JUN 19 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING... AT 709 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF MANY STREETS IN GREYBULL ALONG WITH SOME HOMES. RECENT RAINFALL OF 1 TO 2 INCHES WILL CONTINUE TO CREATE FLOODING OF THE AREA THROUGH 8 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREYBULL...HWY 310/789 MILE MARKER 215 AND HWY JCT 310 AND 14 EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND NORMALLY DRY WASHES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4459 10822 4459 10797 4441 10797 4441 10822 TIME...MOT...LOC 0112Z 180DEG 0KT 4450 10809 $$ SKRBAC
000 WGUS75 KRIW 200211 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 810 PM MDT THU JUN 19 2008 WYC003-200220- /O.EXP.KRIW.FF.W.0002.000000T0000Z-080620T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BIG HORN WY- 810 PM MDT THU JUN 19 2008 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING... THE FLASH FLOOD WARNING WILL BE REPLACED BY AN URBAN AND SMALL STREAM FLOOD ADVISORY SHORTLY. FLOODING CONTINUES TO BE REPORTED BETWEEN GREYBULL AND SHELL INCLUDING DRY CREEK AND WITHIN THE CITY OF GREYBULL AND SHELL. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4459 10822 4459 10797 4441 10797 4441 10822 TIME...MOT...LOC 0119Z 180DEG 0KT 4450 10809 $$ SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:28 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 19, 3:28 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 328 PM MDT THU JUN 19 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY AN ACTIVE AFTERNOON AND EVENING IS EXPECTED...AS YET ANOTHER DISTURBANCE ROUNDS THE RIDGE...ENCOUNTERING...GOOD MOISTURE...AND INSTABILITY. THE BEST CHANCE OF CONVECTION WILL BE ACROSS JOHNSON AND NATRONA COUNTY...AS WELL AS THE BIG HORN BASIN. SOME OF THE STORMS WILL CONTINUE TO HAVE THE THREAT OF BEING SEVERE...WITH MAINLY LARGE HAIL AND DAMAGING WINDS THROUGH THE EVENING HOURS. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR NATRONA AND JOHNSON COUNTIES. A DISTURBANCE OVER THE AREA WILL SLIDE EAST SOUTHEAST OUT OF THE AREA BY EARLY EVENING...WHICH MIGHT HAMPER CONVECTION...BUT DECENT INSOLATION SHOULD KEEP STORMS GOING THROUGH THE EVENING HOURS. THE RIDGE OVER THE ROCKIES WILL STRENGTHEN OVER THE NEXT COUPLE OF DAYS...WITH A WARMING AND DRYING TREND EXPECTED. THE BEST SHOT AT CONVECTION WILL BE FRIDAY AFTERNOON/EVENING ACROSS THE NORTH AND EAST...WHERE BETTER MOISTURE WILL BE LOCATED. HOWEVER...CONVECTION SHOULD BE EVEN MORE ISOLATED THAN THIS AFTERNOONS COVERAGE. SATURDAY SHOULD BE DRIEST DAY...AS MEAN RH IS EXPECTED TO BE LESS THAN 35 PERCENT...AND SUBSIDENCE FROM THE BUILDING RIDGE. HAVING SAID THAT WILL KEEP SOME ISOLATED POPS OVER THE HIGHER TERRAIN AND FOOTHILLS ACROSS THE NORTH. HOWEVER...THIS MIGHT NEED TO BE TAKEN OUT...IF MODELS CONTINUE TO SHOW THIS DRYING TREND. THE RIDGE AXIS SHIFTS EAST OF THE AREA ON SUNDAY...WITH WEAK DISTURBANCES POSSIBLY AFFECTING THE AREA. HOWEVER THIS SOUTHWESTERLY FLOW SHOULD BE MAINLY DRY...SO POPS SHOULD REMAIN MINIMAL...BUT MORE THAN ON SATURDAY. TEMPERATURES SATURDAY AND SUNDAY UNDER THE THERMAL RIDGE SHOULD BE AROUND 5 TO 10 DEGREES ABOVE AVERAGE...WITH LOWER ELEVATIONS EAST OF THE DIVIDE HITTING AROUND THE 90 DEGREE MARK OR A BIT HIGHER...ESPECIALLY IN THE WIND RIVER AND BIG HORN BASIN. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY MEDIUM-RANGE FORECAST WEIGHTED TOWARD GFS AND NCEP ENSEMBLE MEAN. A SUMMER PATTERN CONTINUES THROUGH EXTENDED WITH REX BLOCK REMAINING OVER THE EASTERN GULF OF ALASKA AND ALASKAN INTERIOR WITH BROAD UPPER RIDGE OVER ROCKIES AND PLAINS. A DISTINCT STRONG SHORTWAVE EJECTS ACROSS NORTHWEST MONTANA INTO CENTRAL CANADA SUNDAY THAT WILL DRIVE A BACKDOOR FRONT ACROSS THE AREA SUNDAY NIGHT. CHANCES OF THUNDERSTORMS LIMITED TO THE NORTH IN THIS PATTERN WITH LEE- TROUGHING AND A DRY SW FLOW LIKELY TO PREVAIL ACROSS THE CENTRAL AND SOUTH. AFTER THIS SHORTWAVE PASSAGE SUNDAY...NO REAL DISTINCT SHORTWAVES TO PIN DOWN IN THE FLOW AFTERWARDS WITH UPPER RIDGE STRENGTHENING OVER AREA AND UPPER LEVEL WINDS BECOMING LIGHT. GFS NOT SHOWING ANY JET STREAKS ACROSS AREA THAT WOULD TRIGGER STRONGER MORE ORGANIZED STORMS. SUNDAY NIGHT FRONT BECOMES DRYLINE ON MONDAY ADVANCING EAST THROUGH THE DAY WITH CHANCES OF THUNDERSTORMS ACROSS THE NORTH AND EAST IN THE HIGHER DEWPOINTS. FOR TUESDAY THROUGH THURSDAY...CHANCES OF THUNDERSTORMS REMAIN ACROSS THE NORTH AND ACROSS NATRONA COUNTY...NORTH AND EAST OF THE EXPECTED MEAN POSITION OF THE AFTERNOON DRYLINE. H7 TEMPERATURES GENERALLY REMAIN FROM 10-12C IN THE NE TO 16-18C IN THE SOUTH THROUGH THE PERIOD WITH TEMPERATURES REMAINING ABOVE NORMAL...80S ACROSS THE CENTRAL BASINS...70S TO LOWER 80S WESTERN VALLEYS AND 55F TO 75F MOUNTAINS. && .AVIATION... WIDELY SCATTERED THUNDERSTORMS WILL PREVAIL AGAIN FOR THE REMAINDER OF THIS AFTERNOON. THE STORMS WILL BEGIN FORMING MAINLY OVER THE HIGHER TERRAIN BEFORE PROPAGATING OVER THE LOWER ELEVATIONS...MAINLY EAST OF THE CONTINENTAL DIVIDE. A WEAK UPPER LEVEL DISTURBANCE OVER EASTERN NEVADA WILL BE TRACKING NORTHEAST TO WYOMING THIS EVENING. THIS DISTURBANCE WILL ENHANCE THE THUNDERSTORM ACTIVITY THIS EVENING...MAINLY OVER JOHNSON COUNTY WHERE SOME STORMS COULD PRODUCE LARGE HAIL AND GUSTY WINDS OF 50MPH. MOST OF THESE STORMS COULD PRODUCE GUSTY WINDS OF 40 MPH ALONG WITH MVFR CONDITIONS. EXPECT ISOLATED IFR CONDITIONS WITH THESE STORMS WHERE HEAVY RAIN AND HAIL OCCUR. FRIDAY SHOULD FEATURE MAINLY DRIER WEATHER ALONG WITH ISOLATED AFTERNOON THUNDERSTORMS IN NORTHERN WYOMING. && .FIRE WEATHER... THE RIDGE OVER THE ROCKIES WILL STRENGTHEN THROUGH THE WEEKEND. THIS WILL RESULT IN A DECREASED SHOT OF THUNDERSTORMS...WARMER TEMPERATURES...AND LIGHT WINDS. THE BEST SHOT OF CONVECTION WILL BE THIS EVENING AND FRIDAY AFTERNOON AND EVENING...MAINLY ACROSS THE NORTH AND EASTERN SECTIONS OF THE FORECAST AREA. THE DRIEST DAY IS EXPECTED ON SATURDAY...WITH VERY LOW MINIMUM RELATIVE HUMIDITIES...AND RELATIVELY LIGHT TRANSPORT WINDS. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WM LONG TERM...AEM AVIATION...LIPSON FIRE WEATHER...WM
Hazardous weather outlook, Jun 19, 2:59 PM MDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 259 PM MDT THU JUN 19 2008 WYZ001>020-022>030-201100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 259 PM MDT THU JUN 19 2008 ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR NATRONA AND JOHNSON COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ANOTHER COLD FRONT WILL MOVE INTO NORTH AND CENTRAL WYOMING THIS AFTERNOON. THIS WILL KEEP THE ATMOSPHERE FAVORABLE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY EAST OF THE DIVIDE. SOME OF THE STORMS COULD BECOME SEVERE...ESPECIALLY OVER JOHNSON AND NATRONA COUNTIES. THE PRIMARY THREATS WILL BE LARGE HAIL AND STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR THUNDERSTORMS REMAINS FRIDAY AND SATURDAY...WITH STRONG WIND GUSTS THE PRIMARY THREAT. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL SIZES...ALONG WITH ANY WINDS OF 40 MPH OR GREATER THIS AFTERNOON AND EVENING. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jun 19, 12:31 PM MDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1231 PM MDT THU JUN 19 2008
WYZ019-020-022-191930-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY
LOWER ELEVATIONS-
1231 PM MDT THU JUN 19 2008
...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY...
AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES NORTHWEST OF U.S.
HWY 220 MILE MARKER 80...OR 32 MILES SOUTHWEST OF CASPER...MOVING
SOUTHEAST AT 21 MPH.
HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS.
RESIDENTS IN SOUTHERN NATRONA COUNTY...INCLUDING THE LOCATIONS OF
U.S. HWY 220 MILE MARKER 80...ALCOVA AND U.S. HWY 220 MILE MARKER
90...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. IF RECREATING ON
ALCOVA RESERVOIR...HEAD TO SHORE AT THE FIRST SIGN OF THREATENING
WEATHER. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4252 10640 4243 10649 4243 10671 4243 10672
4243 10677 4261 10706 4275 10691
TIME...MOT...LOC 1831Z 306DEG 18KT 4263 10689
LIPSONSpecial weather statement, Jun 19, 12:37 PM MDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1237 PM MDT THU JUN 19 2008
WYZ009-010-191930-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-
1237 PM MDT THU JUN 19 2008
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY...
AT 1232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SADDLESTRING...OR 12 MILES
WEST OF BUFFALO...MOVING EAST AT 8 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
RESIDENTS IN NORTHERN JOHNSON COUNTY...INCLUDING THE LOCATIONS OF
SADDLESTRING...I90 EXIT 51...I90 EXIT 47...LAKE DE SMET AND I90 EXIT
53...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4433 10700 4443 10705 4457 10675 4457 10674
4456 10667 4456 10666 4435 10656
TIME...MOT...LOC 1837Z 251DEG 7KT 4439 10694
SMITHSpecial weather statement, Jun 19, 1:41 PM MDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 141 PM MDT THU JUN 19 2008 WYZ002-005-007-192045- ABSAROKA MOUNTAINS-OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN- 141 PM MDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ADVISORY FOR HOT SPRINGS COUNTY... AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTH OF ANCHOR DAM...OR 34 MILES WEST OF THERMOPOLIS...MOVING EAST AT 8 MPH. AN ESTIMATED 3 QUARTERS OF AN INCH OF RAINFALL HAS ALREADY FALLEN FROM THIS STORM OVER THE OTA CREEK DRAINAGE. ANOTHER QUARTER INCH OF RAINFALL COULD FALL IN THE PATH OF THIS STORM. HALF INCH HAIL IS ALSO POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL HOT SPRINGS COUNTY...INCLUDING THE LOCATION OF LEGEND ROCK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4389 10847 4363 10854 4374 10900 4392 10895 TIME...MOT...LOC 1941Z 282DEG 7KT 4381 10885 LIPSON
Special weather statement, Jun 19, 2:56 PM MDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 256 PM MDT THU JUN 19 2008 WYZ005-007-192200- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN- 256 PM MDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND HOT SPRINGS COUNTIES... AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HWY JCT 170 AND 174...OR 13 MILES WEST OF THERMOPOLIS...MOVING EAST AT 17 MPH. HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL HOT SPRINGS AND NORTHEASTERN FREMONT COUNTIES... INCLUDING THE LOCATIONS OF HWY JCT 170 AND 174...HWY JCT 170 AND 120...THERMOPOLIS AND U.S. HWY 20/789 MILE MARKER 130...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR NORTH CENTRAL WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4370 10790 4345 10802 4364 10861 4381 10853 TIME...MOT...LOC 2056Z 289DEG 14KT 4370 10845 LIPSON
Special weather statement, Jun 19, 4:51 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 451 PM MDT THU JUN 19 2008 WYZ004-192345- NORTH BIG HORN BASIN- 451 PM MDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN COUNTY... AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF OTTO...OR 8 MILES WEST OF BASIN...MOVING NORTHEAST AT 9 MPH. THE STORM SHOULD REACH BASIN BY 530 PM. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL BIG HORN COUNTY...INCLUDING THE LOCATIONS OF BASIN AND HWY 16/20/789 MILE MARKER 200...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4449 10793 4436 10783 4424 10827 4437 10836 TIME...MOT...LOC 2251Z 244DEG 7KT 4434 10820 LIPSON
Special weather statement, Jun 19, 5:24 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
524 PM MDT THU JUN 19 2008
WYZ004-008-200015-
BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN-
524 PM MDT THU JUN 19 2008
...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN COUNTY...
AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREYBULL...MOVING EAST AT 23 MPH.
HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.
RESIDENTS IN CENTRAL BIG HORN COUNTY...INCLUDING THE LOCATIONS OF
GREYBULL...HWY 16/20/789 MILE MARKER 200...U.S. HWY 14 MILE MARKER
10...SHELL...U.S. HWY 14 MILE MARKER 20...SHELL CANYON AND SHELL
FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4466 10753 4464 10753 4464 10750 4461 10748
4462 10744 4460 10741 4446 10736 4436 10813
4453 10820 4469 10756
TIME...MOT...LOC 2324Z 255DEG 20KT 4447 10804
SKRBACThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:01 PM MDT | Special Weather Statement | RIW | Sheridan | 44 min |
| Jun 19, 7:23 PM MDT | Special Weather Statement | RIW | Johnson | 52 min |
| Jun 19, 8:02 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 28 min |
| Jun 19, 8:11 PM MDT | Areal Flood Advisory | RIW | Big Horn | 2 hr |
| Jun 20, 12:23 PM MDT | Special Weather Statement | RIW | Johnson | 67 min |
| Jun 20, 1:36 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 39 min |
| Jun 20, 2:20 PM MDT | Special Weather Statement | RIW | Johnson | 55 min |
| Jun 20, 4:32 PM MDT | Special Weather Statement | RIW | Johnson | 58 min |
Nearby
Flash Flood Warnings in Wyoming, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.